Jacobson–Bourbaki theorem

Jacobson–Bourbaki theorem In algebra, the Jacobson–Bourbaki theorem is a theorem used to extend Galois theory to field extensions that need not be separable. It was introduced by Nathan Jacobson (1944) for commutative fields and extended to non-commutative fields by Jacobson (1947), and Henri Cartan (1947) who credited the result to unpublished work by Nicolas Bourbaki. The extension of Galois theory to normal extensions is called the Jacobson–Bourbaki correspondence, which replaces the correspondence between some subfields of a field and some subgroups of a Galois group by a correspondence between some sub division rings of a division ring and some subalgebras of an associative algebra.

The Jacobson–Bourbaki theorem implies both the usual Galois correspondence for subfields of a Galois extension, and Jacobson's Galois correspondence for subfields of a purely inseparable extension of exponent at most 1.

Statement Suppose that L is a division ring. The Jacobson–Bourbaki theorem states that there is a natural 1:1 correspondence between: Division rings K in L of finite index n (in other words L is a finite-dimensional left vector space over K). Unital K-algebras of finite dimension n (as K-vector spaces) contained in the ring of endomorphisms of the additive group of K.

The sub division ring and the corresponding subalgebra are each other's commutants.

Jacobson (1956, Capitolo 7.2) gave an extension to sub division rings that might have infinite index, which correspond to closed subalgebras in the finite topology.

References Cartan, Henri (1947), "Les principaux théorèmes de la théorie de Galois pour les corps non nécessairement commutatifs", Comptes rendus de l'Académie des Sciences, 224: 249–251, SIG 0020983 Cartan, Henri (1947), "Théorie de Galois pour les corps non commutatifs", Annales Scientifiques de l'École Normale Supérieure, Série 3, 64: 59–77, doi:10.24033/asens.942, ISSN 0012-9593, SIG 0023237 Jacobson, Nathan (1944), "Galois theory of purely inseparable fields of exponent one", Giornale americano di matematica, 66 (4): 645–648, doi:10.2307/2371772, ISSN 0002-9327, JSTOR 2371772, SIG 0011079 Jacobson, Nathan (1947), "A note on division rings", Giornale americano di matematica, 69 (1): 27–36, doi:10.2307/2371651, ISSN 0002-9327, JSTOR 2371651, SIG 0020981 Jacobson, Nathan (1956), Structure of rings, Società matematica americana, Pubblicazioni Colloquio, vol. 37, Provvidenza, RI: Società matematica americana, ISBN 978-0-8218-1037-8, SIG 0081264 Jacobson, Nathan (1964), Lectures in abstract algebra. Vol III: Theory of fields and Galois theory, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London-New York, ISBN 978-0-387-90168-8, SIG 0172871 Kreimer, F. (2001) [1994], "Jacobson-Bourbaki_theorem", Enciclopedia della matematica, Categorie di stampa EMS: Campo (matematica)Teoremi in algebra

Se vuoi conoscere altri articoli simili a Jacobson–Bourbaki theorem puoi visitare la categoria Campo (matematica).

lascia un commento

L'indirizzo email non verrà pubblicato.

Vai su

Utilizziamo cookie propri e di terze parti per migliorare l'esperienza dell'utente Maggiori informazioni